Alert archive / Indiana / Flash Flood Warnings in 2016
Flash Flood Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Feb 2, 2016, 6:47 PM CST for Vanderburgh County, Indiana. It was in force for 88 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 2, 2016, 6:47 PM CST (00:47 UTC)
- Expired
- Feb 2, 2016, 8:15 PM CST
- In force
- 88 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Vanderburgh County, IN
The radar
The Evansville,IN radar (KVWX), 35 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 6:57 PM CST | FLOOD | Evansville, IN | VEHICLE STUCK IN HIGH WATER AT JOHN AND MAIN STREETS |
| Feb 2, 7:54 PM CST | FLASH FLOOD | Evansville, IN | CAR TRAVELING EASTBOUND ON LLOYD EXPRESSWAY STUCK IN HIGH WATER NEAR THE EXIT RAMP FOR HWY 41 SOUTH |
| Feb 2, 8:20 PM CST | HEAVY RAIN 2 | Evansville, IN | MEASURED ON EAST SIDE OF EVANSVILLE NEAR PLAZA MIDDLE SCHOOL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 479 m²/s²
- 0-3 km storm-relative helicity
- 645 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344
WGUS53 KPAH 030047
FFWPAH
INC163-030215-
/O.NEW.KPAH.FF.W.0001.160203T0047Z-160203T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
647 PM CST TUE FEB 2 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VANDERBURGH COUNTY IN SOUTHWESTERN INDIANA...
* UNTIL 815 PM CST
* AT 646 PM CST...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. SOME ROADS WERE
IMPASSABLE DUE TO FLOODING. THE EVANSVILLE AIRPORT REPORTED ABOUT
AN INCH OF RAIN IN 45 MINUTES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EVANSVILLE...MELODY HILL...DARMSTADT AND KASSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3817 8747 3804 8747 3803 8745 3794 8745
3794 8757 3797 8757 3797 8760 3792 8763
3789 8759 3786 8759 3783 8762 3783 8767
3786 8768 3789 8766 3790 8768 3790 8770
3817 8769
$$1 follow-up statement
002
WGUS73 KPAH 030115
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
715 PM CST TUE FEB 2 2016
INC163-030215-
/O.CON.KPAH.FF.W.0001.000000T0000Z-160203T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VANDERBURGH IN-
715 PM CST TUE FEB 2 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR
VANDERBURGH COUNTY...
AT 711 PM CST...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN
EVANSVILLE. NUMEROUS ROADS WERE IMPASSABLE...AND AT LEAST ONE
VEHICLE WAS STRANDED IN FLOODWATER.
THE AUTOMATED RAIN GAGE AT THE EVANSVILLE AIRPORT
MEASURED 1.5 INCHES IN AN HOUR. FLASH FLOODING IS ALREADY OCCURRING.
THE HEAVIEST RAIN HAS ENDED...HOWEVER ADDITIONAL LIGHT TO MODERATE
RAIN WILL DELAY THE RECESSION OF FLOODWATERS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EVANSVILLE...MELODY HILL... AND DARMSTADT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3817 8747 3804 8747 3803 8745 3794 8745
3794 8757 3797 8757 3797 8760 3792 8763
3789 8759 3786 8759 3783 8762 3783 8767
3786 8768 3789 8766 3790 8768 3790 8770
3817 8769
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 2, 6:17 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 2, 6:17 PM CST, 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Paducah KY 617 PM CST TUE FEB 2 2016 .UPDATE... Issued at 617 PM CST TUE FEB 2 2016 KY Mesonet indicates wind gusts have dropped below 30 mph at most locations, and this trend is expected to continue. Thus the wind advisory has been cancelled. Updated aviation discussion also. && .SHORT TERM...(This evening through Thursday) Issued at 252 PM CST TUE FEB 2 2016 Due to ongoing convection/tor watch CURRENTLY across much of the region, will make this short term discussion as brief as possible. In a nutshell, pre-frontal trof of low pressure will cross eastern portions of the forecast region early tonight. Am a bit concerned for some hydro/svr issues in that region. The southern Pennyrile has already received up to 1.5" of rain this afternoon, and redevelopment of intense convection currently just west of Memphis, TN could work it's way back up into that region early tonight. Jury is still out on severe potential in our east this evening, as the air mass will likely be overturned from storms this afternoon. Bigger concern for severe/tornado threat may be from near the MS River east into the Purchase area of wrn KY and far southern IL between now and 7 PM along the pre-frontal trof where impressive instability for this time of year has developed, thermal cap has broken, and shear values continue off the charts. If decent storms manage to form, they could easily become surface rooted. After midnight...convection will end with the passage of the sfc trof, and dry slot will move into the region. Stronger cold front still slated to come through most areas on Wed. The front will likely come through dry. Main affect will be to knock temps down even more to near normal value for early Feb. Max temps Thu will struggle to reach 40 most locations, with lows Thu night down in the mid 20s. .LONG TERM...(Thursday night through Tuesday) Issued at 252 PM CST TUE FEB 2 2016 A wavy mid/upper pattern will continue across the CONUS in the extended period. However, measurable pcpn is not expected until early next week. Early in the period, on Friday, the PAH forecast area will be under a brief period of ridging aloft after a dry frontal passage. Sfc winds are expected to increase from the sw by early in the weekend and should remain out of the sw throughout the weekend. A mid level shrtwv moving through the region should only provide increased cloudiness on Saturday. Rain-free conditions should continue until Sunday night/Monday. The med range models are in generally good agreement overall with the mid/upper pattern late in the extended period, but some finer details differ in the model solutions as to exact timing of pcpn. A large-scale mid/upper level trof and attendant sfc cold front will be in our vicinity very late in the weekend. This will provide low level forcing, upper dynamics, and improved moisture return for rain shower activity to be generated perhaps as early as Sunday night in parts of srn IL/swrn IN, but more certainly on Monday mainly east of the MS River. By Monday night, height falls should create adequate thicknesses for a transition from rain, to a wintry mix, to snow, for the PAH forecast area, lingering through at least Tuesday (Day 7) associated with the very deep mid/upper trof across the ern CONUS. && .AVIATION... Issued at 617 PM CST TUE FEB 2 2016 Sfc winds will continue to progressively veer through the evening and diminish below 12 kts temporarily, as a potent low pressure system moves through the upper Midwest. Winds will pick up again out of the west after daybreak to above 12 kts. IFR vsbys are likely with lingering shower activity in the ern third of the region, through midnight. A wrap-around MVFR cig is likely Wednesday afternoon across the region. && .PAH Watches/Warnings/Advisories... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...DB
Hazardous weather outlook, Feb 2, 6:39 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 639 PM CST TUE FEB 2 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-040045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 639 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS AND VERY TORRENTIAL DOWNPOURS REMAIN A POSSIBILITY EARLY THIS EVENING...MAINLY OVER THE PENNYRILE AND GREEN RIVER REGIONS OF WESTERN KENTUCKY. DAMAGING WIND GUSTS AND LOCALIZED FLOODING OF ROADS WOULD BE THE MAIN THUNDERSTORM HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS STILL REQUESTED THROUGH 8 OR 9 PM THIS EVENING OVER THE PENNYRILE AND GREEN RIVER DISTRICTS OF WESTERN KENTUCKY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:59 PM CST | Special Weather Statement | PAH | Spencer, Warrick | 46 min |
| Feb 2, 7:02 PM CST | Areal Flood Advisory | PAH | Pike, Spencer, Vanderburgh, Warrick | 58 min |
| Feb 2, 7:34 PM CST | Flash Flood Warning | PAH | Pike, Spencer, Warrick | 116 min |
| Feb 2, 7:47 PM CST | Special Weather Statement | PAH | Spencer | 43 min |
| Feb 3, 11:24 AM CST | River Flood Warning | PAH | Spencer, Vanderburgh, Warrick | 7 days |
Nearby
Flash Flood Warnings in Indiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.